MAUDE Adverse Event Report: ARTHREX, INC. KNEE SCORPION; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. KNEE SCORPION; MANUAL INSTR, GENERAL SURGICAL
Model Number KNEE SCORPION
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during a surgery, the tip of the needle broke off when fired with the ar-12990.The broken piece was retrieved from the patient.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully without the need for an additional device.It was not necessary to switch the surgical technique or do a second surgery.Update 27-jan-2026 - further information was received: it was reported during a surgery, the jaw of the ar-12990 broke off when the needle was activated.The broken piece was retrieved from the patient.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully without the need for an additional device.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 the reported event was confirmed as the visual evaluation of the received ar-12990 with batch 10956278 revealed that the upper jaw of the knee scorpion was broken off (see evaluation picture 2).A functional test was not performed due to damage to the device.The most likely cause of the reported failure can be attributed to misuse/mishandling due to damage to the device.Furthermore, the visual evaluation revaled that the distal tip has discoloration (see evaluation picture 2).

Brand Name
KNEE SCORPION
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key24291588
Report Number1220246-2026-00473
Device Sequence Number9388396
Product Code NBH
UDI-Device Identifier00888867196322
UDI-Public(01)00888867196322(11)200519(10)10956278
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKNEE SCORPION
Device Catalogue NumberAR-12990
Device Lot Number10956278
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2026
Supplement Date Received by Manufacturer04/20/2026
Initial Report FDA Received Date02/09/2026
Supplement Report FDA Received Date04/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown